MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/64; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/64; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Model Number 1236-2-864
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left hip was revised.Prior to revision, the patient presented to the e.R.For an unsuccessful closed reduction and the decision was made to revise the hip.Intra-operatively, the adm/ mdm poly was observed to be dislocated from the adm shell, and dissociated from the femoral head.As the surgeon wanted to go with a smaller insert/ head option, the decision was made to revise the shell, head and liner.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation and disassociation involving an adm liner was reported.The event was not confirmed.Method & results: product evaluation and results: the device was retuned for evaluation.There is nothing remarkable noticed on the adm liner.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock on with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the adm/ mdm poly liner was observed to be dislocated from the adm shell, and dissociated from the femoral head.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation and disassociation involving an adm liner was reported.The event was confirmed via clinician review.Method & results product evaluation and results: the device was retuned for evaluation.There is nothing remarkable noticed on the amd liner.Clinician review: a review of the provided medical records by a clinical consultant indicates: this inquiry reports the failure of a dual mobility total hip arthroplasty due to two incidences of intra-prosthetic disassociation.After the second incident of disassociation a revision of the cup was carried out.I can confirm that these events took place since i was able to review hospital and office records, operation reports and photos of x-rays that reveal the pathology.Regarding the possible root cause of these events, i cannot determine it with certainty.Causes of intra-prosthetic disassociation are multifactorial including surgical technique, implant factors and patient factors.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the adm/ mdm poly was observed to be dislocated from the adm shell, and dissociated from the femoral head.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
RESTORATION ADM X3 INS 28/64
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key11340303
Report Number0002249697-2021-00291
Device Sequence Number823374
Product Code MEH
UDI-Device Identifier04546540639059
UDI-Public04546540639059
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number1236-2-864
Device Catalogue Number1236-2-864
Device Lot Number306625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2021
Supplement Date Received by Manufacturer04/27/2021
01/19/2022
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date05/05/2021
02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite